Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 12, NWS Amarillo, TX

May 30, 2007Ochiltree County, Texas

NWS Amarillo, TX issued this flash flood warning at May 30, 2007, 12:05 AM CDT for Ochiltree County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2007, 12:05 AM CDT (05:05 UTC)
Expired
May 30, 2007, 6:00 AM CDT
In force
6 hr
Issued by
NWS Amarillo, TX
Area
Whole counties

County Ochiltree County, TX

The radar

The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1235 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
2271 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KAMA 300506
FFWAMA
TXC357-301100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1205 AM CDT WED MAY 30 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF PERRYTON...

* UNTIL 600 AM CDT

* AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  WAKA...PERRYTON AND FARNSWORTH

EXCESSIVE RUNOFF FROM HEAVY RAINFALL COMBINED WITH EXISTING STANDING 
WATER WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY 
ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
AMARILLO.

LAT...LON 3607 10107 3607 10055 3648 10056 3648 10108

$$

JJB
1 follow-up statement
000 
WGUS74 KAMA 300737
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
229 AM CDT WED MAY 30 2007

TXC357-301100-
OCHILTREE TX-
229 AM CDT WED MAY 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
OCHILTREE COUNTY...

RAINFALL HAS ENDED FOR OCHILTREE COUNTY THIS MORNING.  
HOWEVER...RUNOFF FROM EARLIER HEAVY RAINFALL WILL CONTINUE TO 
ACCUMULATE OVER ALREADY SATURATED AREAS.  HIGHWAY 70 REMAINS CLOSED 
DUE TO THE HEAVY RAINS LAST WEEK AND THIS ADDITIONAL RAINFALL WILL 
LIKELY DELAY THE HIGHWAY BEING REOPENED. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WAKA...PERRYTON AND FARNSWORTH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE NUMEROUS LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES.

LAT...LON 3607 10107 3607 10055 3648 10056 3648 10108

$$

JOHNSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 6:35 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, May 29, 6:35 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
635 PM CDT TUE MAY 29 2007

.AVIATION...
DRYLINE CURRENTLY SET UP JUST WEST OF A KAMA TO KCAO LINE...BUT IT IS
MOVING SLOWLY EAST. SO EXPECT STORM DEVELOPMENT MAINLY IN THE CENTRAL
TO NORTHERN PANHANDLES WITH KGUY AND MAYBE KDHT AS MOST LIKELY TAF
SITES TO SEE PRECIP. PRECIP CHANCES WILL MOVE EAST THROUGH THE
EVENING THOUGH. WINDS WILL STAY IN THE 20KT RANGE GENERALLY OUT OF
THE SOUTH AS THE LL JET IS IN PLACE. COLD FRONT ANTICIPATED TO REACH
THE OKLAHOMA PANHANDLE AROUND 08Z THEN PASS THROUGH KAMA AROUND 10Z.
COULD SEE SOME ISOLATED STORMS FORM ALONG THE FRONT...WITH LOW CIGS
ALSO OCCURRING IN THE IFR RANGE. MAY SEE SOME PATCH BR FOR A BRIEF
PERIOD OF TIME BEHIND THE FRONT...BUT ANY BR WOULD LIFT BY 13Z OR SO.

JJB

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT TUE MAY 29 2007/

DISCUSSION...
DRYLINE HAS BECOME ESTABLISHED JUST EAST OF AMARILLO...ABOUT HALFWAY
BETWEEN AMARILLO AND THE EDGE OF THE CAPROCK. WINDS ALOFT ARE
RELATIVELY WEAK SO WE WILL HAVE TO SEE WHAT THUNDERSTORMS WILL DO
ONCE THEY DEVELOP. BEST CHANCES FOR SEVERE WEATHER WILL BE ACROSS
THE EASTERN HALF OF THE PANHANDLE WHERE SURFACE WINDS WILL BE OUT
OF THE SOUTH SOUTHEAST AND DEEPEST MOISTURE WILL BE LOCATED. SEVERE
WEATHER CHANCES WILL TAPER OFF AFTER MIDNIGHT BUT PRECIPITATION
CHANCES WILL CONTINUE ACROSS THE EAST THROUGH TOMORROW AFTERNOON AS
THE COLD FRONT PUSHES ACROSS THE AREA. SLOW STORM MOTION COULD RESULT
IN ISOLATED AREAS RECEIVING HEAVY RAINFALL WITH THE POSSIBILITY OF
FLASH FLOODING.

FRONT PUSHES FAR ENOUGH SOUTH THAT RAIN CHANCES WILL REMAIN LOW
WEDNESDAY THROUGH THURSDAY...BUT NOT NEGLIGIBLE. A FEW SHORTWAVES
COULD MOVE ACROSS THE AREA WED/THUR THANKS TO THE UPPER LEVEL LOW
WHICH THE MAJORITY OF THE MODELS LEAVE SPINNING OVER THE NORTHERN
PLAINS.  AS WARM FRONT MOVES NORTH ON THURSDAY AFTERNOON THROUGH
EVENING...RAIN CHANCES WILL ONCE AGAIN INCREASE FOR THURSDAY NIGHT.

THROUGH SUNDAY...NORTHWESTERLY FLOW DEVELOPS SO PRECIPITATION CHANCES
SHOULD REMAIN IN PLACE AFTERNOONS AND EVENINGS THROUGH AT LEAST
SUNDAY. CLEANED UP POP GRIDS FROM FRIDAY ON TO CARRY MAJORITY OF
SLIGHT CHANCE POPS THROUGH SUNDAY. CONTINUED WITH TEMPERATURES
SLIGHTLY COOLER THAN MEX GUIDANCE FOR HIGHS AND WARMER FOR LOWS AS
MOISTURE REMAINS ACROSS THE REGION.

JORDAN

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/11
Hazardous weather outlook, May 29, 1:00 PM CDT, 11 hours 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT TUE MAY 29 2007

OKZ001>003-TXZ001>020-301100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT TUE MAY 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE PANHANDLES
THIS AFTERNOON...THIS EVENING...AND TONIGHT.  THE MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO CANNOT BUT
RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
ADDITIONALLY...SLOW STORM MOVEMENT AND LOCALLY HEAVY RAINFALL WILL
CONTINUE TO PROVIDE A THREAT FOR LOCALIZED FLOODING. ALSO...CAUTION
IS ADVISED ON AREA LAKES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES
THROUGH SUNDAY. SOME STORMS MAY BECOME SEVERE WEDNESDAY AND
THURSDAY DURING THE AFTERNOON AND EVENING...WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY
HEAVY RAINFALL WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL
SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND
BE READY FOR ACTIVATION THIS AFTERNOON OR THIS EVENING.

COCKRELL

In the hours before

Special weather statement, May 29, 11:35 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1135 PM CDT TUE MAY 29 2007

TXZ001>003-006>008-011>013-300530-
CARSON TX-DALLAM TX-HANSFORD TX-HARTLEY TX-HUTCHINSON TX-MOORE
TX-OLDHAM TX-POTTER TX-SHERMAN TX-
1135 PM CDT TUE MAY 29 2007

...STRONG WINDS ASSOCIATED WITH THUNDERSTORM ACTIVITY IN SOUTHERN
KANSAS WILL AFFECT EXTREME NORTHWESTERN CARSON...SOUTHERN
DALLAM...HANSFORD...HARTLEY...WESTERN
HUTCHINSON...MOORE...OLDHAM...POTTER AND SOUTHERN SHERMAN COUNTIES...

AT 1135 PM CDT...DOPPLER RADAR ESTIMATED WIND SPEEDS ASSOCIATED WITH
AN OUTFLOW BOUNDARY FROM THUNDERSTORMS IN SOUTHERN KANSAS TO BE NEAR
55 MPH. SURFACE OBSERVATIONS HAVE SHOWN THE WIND SPEEDS TO BE IN THE
45 TO 55 MPH RANGE AS WELL. THIS LINE OF STRONG WINDS WILL MOVE
SOUTH ACROSS THE TEXAS PANHANDLE THROUGH 1235 AM. THESE WINDS WERE
CURRENTLY LOCATED ALONG A LINE FROM ROMERO TO CACTUS TO GRUVER
MOVING SOUTH.

JJB
Local storm report, May 29, 11:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1145 PM CDT TUE MAY 29 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1114 PM     TSTM WND GST     2 W GUYMON              36.69N 101.52W
05/29/2007  M60 MPH          TEXAS              OK   ASOS

&&

KJS
Local storm report, May 29, 11:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1146 PM CDT TUE MAY 29 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND GST     2 E GOODWELL            36.59N 101.60W
05/29/2007  M60 MPH          TEXAS              OK   MESONET

&&

KJS
Special weather statement, May 29, 11:46 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1146 PM CDT TUE MAY 29 2007

OKZ001-TXZ001-002-300515-
CIMARRON OK-DALLAM TX-SHERMAN TX-
1146 PM CDT TUE MAY 29 2007

...STRONG THUNDERSTORM IN SOUTHEASTERN CIMARRON...NORTHEASTERN DALLAM
AND NORTHWESTERN SHERMAN COUNTIES...

AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF GRIGGS MOVING EAST AT 20
MPH.

HAIL...STRONG WINDS UP TO 50 MPH...AND VERY HEAVY RAINFALL ARE
POSSIBLE WITH THIS STORM.

JJB
Special weather statement, May 29, 11:53 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1153 PM CDT TUE MAY 29 2007

TXZ004-005-300545-
LIPSCOMB TX-OCHILTREE TX-
1153 PM CDT TUE MAY 29 2007

...LINE OF STRONG THUNDERSTORMS IN LIPSCOMB AND OCHILTREE COUNTIES...

AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 4 MILES NORTHEAST OF LIPSCOMB TO 7
MILES WEST OF WOLF CREEK PARK MOVING EAST AT 25 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM. LOCATIONS THAT WILL EXPERIENCE THE STRONG THUNDERSTORMS
INCLUDE WOLF CREEK PARK...BOOKER...LIPSCOMB...AND FOLLETT.

JJB
Local storm report, May 30, 12:03 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1203 AM CDT WED MAY 30 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1116 PM     TSTM WND GST     2 W GUYMON              36.69N 101.52W
05/29/2007  M67 MPH          TEXAS              OK   ASOS

&&

KJS

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:58 PM CDTSevere Thunderstorm WarningAMASherman32 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.